Patient Comments: Encephalopathy - Diagnosis

Question:

What types of tests and exams led to the diagnosis of encephalopathy in you, a friend, or relative? Submit Your Comment

Comment from: Frustrated, 65-74 Male (Caregiver) Published: December 10

My dad recently had a TIPS (transjugular intrahepatic portosystemic shunt) procedure done and one of the side effects was him developing hepatic encephalopathy. He does have medication induced cirrhosis of the liver and had portal hypertension which in turn gave us the only option of this procedure. He has good days and really bad days. He is currently taking lactulose 3 times a day, and if needed sometimes more but still has bad days. It is so hard to see someone go through this awful struggle with memory and loss of hope. We keep positive and celebrate the good days.

Comment from: spipkin, 65-74 Female (Patient) Published: September 09

My encephalopathy was caused by a reaction due to medication for chronic pain.

Dementia Quiz
FDA Logo

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Subscribe to MedicineNet's General Health Newsletter

By clicking Submit, I agree to the MedicineNet's Terms & Conditions & Privacy Policy and understand that I may opt out of MedicineNet's subscriptions at any time.